Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Do Protease Inhibitors Stay In Your Body

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

These drugs have not been approved by the Food and Drug Administration (FDA) for use against HIV. Protease Inhibitors These drugs block the protease enzyme. When new viral particles break off from an infected cell, protease cuts long protein strands into the parts needed to assemble a mature virus. When protease is blocked, the new viral particles cannot mature. Protease Inhibitors in Development Several firms are trying to develop a new...
Ask the Experts

Protease Inhibitors and Living with HIV/AIDS

Just wondering, is there a train of thought that protease inhibitors may ultimately prevent the possibility of AIDS occuring and basically have people living with HIV for an entire lifetime? Upon initially beginning treatment for hiv is it possible...
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
Thank you for your questions.When it comes to the protease inhibitors and other antiviral therapies, there is good news and bad news.The good news:1) Treatments have been shown to significantly improve the quantity of a persons life. People taking... Read more »

agnogenic myeloid metaplasia; any relation to protease inhibitors

Has anyone heard of a connection between long-term Crixivan use and the incidence of agnogenic myeloid metaplasia? ...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
For the general readership of this column, agnogenic myeloid metaplasia is a very rare blood disorder in which the bone marrow begins to scar over (fibrosis) and other areas in the body begin to produce blood cells. I am not away of any connection... Read more »

protease inhibitors and hepatitis carriers

Dr. Gallant please excuse me if you have answered this question but I amnew to this web site. I am presently taking Norvir,Invirase, AZT, 3TC and Zerit. I have been HIV since 1992 and been mostlyasymptomatic. My last Cd-4 count was 370 andmy viral...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
Any protease inhibitor can cause liver problems in people who havechronic hepatitis, and this appears to be especially true when you'retaking two protease inhibitors (usually ritonavir/saquinavir). However,that's no reason for you not to... Read more »

switching from norvir & azt & protease inhibitors

DEAR DR. LEE, i have all the adverse side effects of norvir and found dictionary.com as a site to give me their definitions. now, i know that adverse side effects can and are caused by everything & companies put contradictory side effects down:...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
The side effects which occur with the protease inhibitors (or other medications) are sometimes very uncomfortable or even harmful. Certainly each individual must weigh the pluses (controlling HIV and perhaps living longer) with the minuses... Read more »
Connect With Others

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A.

This is a question for the gentlemen with Hemophilia please.
We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have AIDS.... Read more »